From Florida, USA:
My soon to be 19 year old daughter has Type 1 diabetes and has been on insulin since age 13. She has had several episodes of DKA, one at onset, another as her body was changing and recently (one week ago) another. No one knows the reason for this last episode, but, from my exposure to the others and to this one, there is something very different. Her father and I feel that there may some type of mild (hopefully) drug abuse. My concern is with the "date rape drug" Rohypnol. There are just so many unanswered questions and because she is already out of the hospital, I know there was no drug screen done. I really need your help so that I will know whether to talk to her about this in depth. Can you please tell me how she may react if she had taken such a drug, and not had any insulin in 10 hours?
If you are concerned your daughter may be taking drugs, it is important to talk to her and her physician about this directly. Street drugs can be very impure and dangerous. In addition, if she skips her insulin or food, she could get dangerously ill again. If she wound up in the hospital in a coma for no obvious explainable reason, I'm surprised she didn't have a psychological evaluation in the hospital. Whether or not she took drugs, if she is so out of control she winds up in the hospital in coma, it sounds like she needs to see a therapist as soon as possible.
Original posting 16 Jun 2000
Posted to Behavior
Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.